| Catalog Number |
4002C1660 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/23/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital discarded the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenorenal shunt to treat a hepatic encephalopathy using penumbra coils 400 (pc400's).During the procedure, the physician deployed and detached two pc400's in the target vessel using a px slim delivery microcatheter (px slim).While attempting to advance a new pc400 into the px slim, the physician experienced resistance and the pc400 would not advance further; therefore, it was removed.The procedure was completed using six additional pc400's and the same px slim.There was no report of an adverse effect to the patient.